Alert archive / Arizona / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS Tucson, AZ

August 15, 2012Santa Cruz County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Aug 15, 2012, 7:34 PM MST for Santa Cruz County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2012, 7:34 PM MST (02:34 UTC)
Expired
Aug 15, 2012, 8:00 PM MST
In force
26 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 69 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 2.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2714 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WUUS55 KTWC 160234
SVRTWC
AZC023-160300-
/O.NEW.KTWC.SV.W.0081.120816T0234Z-120816T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
734 PM MST WED AUG 15 2012

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA...
  THIS INCLUDES THE CITY OF NOGALES...

* UNTIL 800 PM MST

* AT 727 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR NOGALES...AND MOVING WEST
  AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO
  RICO AND PENA BLANCA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.

&&

LAT...LON 3133 11109 3133 11110 3134 11111 3154 11109
      3150 11082 3132 11084 3133 11108
TIME...MOT...LOC 0234Z 094DEG 13KT 3142 11095

$$

SMR
2 follow-up statements
578 
WWUS55 KTWC 160246
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
746 PM MST WED AUG 15 2012

AZC023-160300-
/O.CON.KTWC.SV.W.0081.000000T0000Z-120816T0300Z/
SANTA CRUZ AZ-
746 PM MST WED AUG 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MST
FOR SOUTH CENTRAL SANTA CRUZ COUNTY...

AT 736 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR RIO RICO...OR NEAR
NOGALES...MOVING WEST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.

&&

LAT...LON 3133 11109 3133 11110 3134 11111 3154 11109
      3150 11082 3132 11084 3133 11108
TIME...MOT...LOC 0246Z 094DEG 13KT 3142 11100

$$

SMR
358 
WWUS55 KTWC 160300
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
800 PM MST WED AUG 15 2012

AZC023-160308-
/O.EXP.KTWC.SV.W.0081.000000T0000Z-120816T0300Z/
SANTA CRUZ AZ-
800 PM MST WED AUG 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SANTA CRUZ
COUNTY WILL EXPIRE AT 800 PM MST...

AT 755 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE STORM OVER THE WARNING AREA HAD FALLEN BELOW SEVERE 
CRITERIA. HOWEVER...THIS REMAINS A STRONG THUNDERSTORM. A 
SIGNIFICANT WEATHER ADVISORY WILL REPLACE THIS WARNING AS GUSTY 
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN ARE STILL EXPECTED WITH 
THIS STORM.

LAT...LON 3133 11109 3133 11110 3134 11111 3154 11109
      3150 11082 3132 11084 3133 11108
TIME...MOT...LOC 0258Z 094DEG 13KT 3142 11105

$$

SMR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:31 PM MST, 6 hours 3 minutes earlier.

Area forecast discussion, Aug 15, 1:31 PM MST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
131 PM MST WED AUG 15 2012

.SYNOPSIS...INCREASED MOISTURE WILL RESULT IN AN ACTIVE PERIOD OF
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO THIS
WEEKEND. THIS WILL RESULT IN DAYTIME TEMPERATURES SLIGHTLY BELOW
NORMAL.

&&

.DISCUSSION...CONSIDERABLY HIGHER MOISTURE VALUES AND COOLER
TEMPERATURES ARE DEFINITELY BEING FELT TODAY ACROSS SOUTHEAST
ARIZONA. LATEST GPS PW VALUES GENERALLY REMAIN UNCHANGED FROM THIS
MORNING AND RANGE FROM ABOUT 1.25 INCHES TO 1.75 INCHES ACROSS
SOUTHEAST ARIZONA. THE HIGHEST VALUES ARE ACROSS THE WESTERN DESERTS
WITH THE LOWEST VALUES ACROSS GRAHAM AND GREENLEE COUNTY WHICH HAVE
HAD LESS INFLUENCE FROM THE GULF SURGE OVERNIGHT. THIS IS REFLECTED
WELL IN LATEST SURFACE DEWPOINT DATA WHICH IS GENERALLY IN THE LOWER
60S BUT IN THE 50S ACROSS GRAHAM AND GREENLEE COUNTY. LATEST VISIBLE
SATELLITE SHOWS MOSTLY CLEAR TO PARTLY CLOUDY SKIES ACROSS MOST OF
SOUTHEAST ARIZONA WITH STORMS NOW FIRING UP ACROSS THE HIGHER
TERRAIN OF THE WHITE MOUNTAINS AND CHIRICAHUA MOUNTAINS WHICH HAVE
SEEN CONSIDERABLE SUN THIS MORNING. WITH HIGH PRESSURE ACROSS NORTH
CENTRAL ARIZONA PROVIDING ABOUT 5 TO 15 KTS OF EAST TO SOUTHEAST
FLOW...THIS WILL HELP PROPAGATE STORMS TO THE WEST LATER THIS
AFTERNOON AND THIS EVENING. A WEAK INVERTED TROUGH APPROACHING THE
AREA WILL ALSO AID IN STORM DEVELOPMENT. GIVEN THIS SETUP AND
INCREASED MOISTURE...FLASH FLOODING WILL BECOME MORE OF A CONCERN AS
WELL IN ADDITION TO THE STRONG WINDS WE USUALLY SEE WITH
THUNDERSTORMS. SOME OF THESE STORMS LATER WILL BE STRONG TO POSSIBLY
SEVERE...SEE SPC DAY 1 CONVECTIVE OUTLOOK /SWODY1/ FOR ADDITIONAL
INFORMATION AS WELL. GIVEN THIS MOIST ENVIRONMENT...SOME SHOWER
ACTIVITY WILL POSSIBLY LINGER INTO THE OVERNIGHT HOURS.

THIS MOIST REGIME WITH HIGH PRESSURE PARKED TO OUR NORTH WILL STICK
AROUND INTO THIS WEEKEND WITH AN ACTIVE PERIOD EXPECTED DURING THIS
TIME FRAME. AS MENTIONED ABOVE...WE'RE STARTING TO LOOK AT MORE
FLASH FLOODING CONCERNS OVER THE NEXT COUPLE OF DAYS BUT STORM
MOTIONS SHOULD MITIGATE WIDESPREAD FLASH FLOOD CONCERNS. IT WILL BE
A BIT TOUGH TO PICK OUT THE MOST ACTIVE DAY IN THIS OVERALL ACTIVE
PERIOD. THURSDAY COULD EASILY BE MORE DOWN IF WE GET HIT HARD TODAY
FOR EXAMPLE BUT THE OVERALL TREND OF ABOVE CLIMO POPS WILL CONTINUE
INTO THIS WEEKEND. HEADING INTO NEXT WEEK...LOOKING AT A MORE
TYPICAL MONSOON PATTERN WITH THE USUAL DAY TO DAY VARIABILITY IN
STORMS. ONE NICE THING WILL CERTAINLY BE COOLER TEMPERATURES THE
NEXT SEVERAL DAYS...WITH HIGHS LOWERING TO VALUES EVEN A BIT BELOW
NORMAL FOR MID AUGUST THE NEXT FEW DAYS.

&&

.AVIATION...SCT TSRA DEVELOPING AREAWIDE...WITH MVFR CIGS/VSBYS NEAR
STRONGER TSRA AND WIND GUSTS 40-45 KTS. SHRA TSRA COVERAGE BECOMING
ISOLD BY 16/06Z...THEN SCT TSRA AGAIN AFT 16/18Z. OUTSIDE OF
TSRA...SURFACE WIND GENERALLY LESS THAN 12 KTS FOR NEXT 24 HRS OR
17/00Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...SOMEWHAT COOLER DAYTIME TEMPERATURES...SOME EVEN
BELOW NORMAL...ARE EXPECTED THROUGH AT LEAST THIS WEEKEND AS HIGHER
MOISTURE CONTENT WILL LEAD TO SIGNIFICANT RAIN CHANCES. SOME
THUNDERSTORMS WILL PRODUCE ERRATIC WINDS WITH SIGNIFICANT GUSTS.

&&

.CLIMATE...THE HOT TEMPERATURES OF THE PAST NICE DAYS HAS PUSHED THE
AVERAGE AUGUST TEMPERATURE FOR TUCSON TO 91.3 DEGREES. THROUGH THE
14TH THIS CURRENTLY RANKS AS THE 2ND WARMEST AUGUST ON RECORD TO
DATE. THE WARMEST AUGUST 1ST THROUGH 14TH PERIOD ON RECORD OCCURRED
IN 1994 WITH AN AVERAGE TEMPERATURE OF 92.4 DEGREES.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE

&&
Hazardous weather outlook, Aug 15, 10:32 AM MST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1032 AM MST WED AUG 15 2012

AZZ501>515-160600-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
1032 AM MST WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
ARIZONA THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS WILL
PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. LOCAL RAINFALL
AMOUNTS IN EXCESS OF ONE INCH ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE INTO THIS
WEEKEND AS DEEP MOISTURE REMAINS ACROSS SOUTHEAST ARIZONA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Aug 15, 4:22 PM MST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
422 PM MST WED AUG 15 2012

AZZ507-509-511-160015-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA
RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-UPPER SAN
PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
422 PM MST WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAHAM COUNTY UNTIL
515 PM MST...

AT 418 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 27 MILES EAST OF SAN MANUEL...OR 31 MILES
NORTHWEST OF WILLCOX...MOVING NORTHWEST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LAT...LON 3249 11045 3292 11044 3261 10997 3244 11009
TIME...MOT...LOC 2322Z 121DEG 6KT 3260 11018
Special weather statement, Aug 15, 4:43 PM MST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
443 PM MST WED AUG 15 2012

AZZ507-513-160030-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-
443 PM MST WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COCHISE COUNTY UNTIL 530
PM MST...

AT 436 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF HUACHUCA CITY...OR 15 MILES
NORTH OF SIERRA VISTA...MOVING WEST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...WHETSTONE AND KARTCHNER
CAVERNS STATE PARK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3164 11042 3188 11042 3184 11009 3166 11011
TIME...MOT...LOC 2343Z 094DEG 4KT 3175 11021
Special weather statement, Aug 15, 5:02 PM MST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
502 PM MST WED AUG 15 2012

AZZ507-508-511-513-160045-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW
5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-GALIURO AND PINALENO MOUNTAINS
INCLUDING MOUNT GRAHAM AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING
SIERRA VISTA/BENSON AZ-
502 PM MST WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE COUNTY UNTIL
545 PM MST...

AT 455 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF BENSON...OR 22 MILES WEST
OF WILLCOX...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF WESTERN
COCHISE COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3205 11036 3230 11040 3226 11005 3205 11008
TIME...MOT...LOC 0002Z 328DEG 12KT 3214 11019
Special weather statement, Aug 15, 5:47 PM MST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
547 PM MST WED AUG 15 2012

AZZ507-508-511-513-160130-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW
5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-GALIURO AND PINALENO MOUNTAINS
INCLUDING MOUNT GRAHAM AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING
SIERRA VISTA/BENSON AZ-
547 PM MST WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE COUNTY UNTIL
630 PM MST...

AT 542 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF BENSON...OR 31 MILES WEST OF
WILLCOX...MOVING SOUTHWEST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MESCAL.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3197 11045 3234 11045 3234 10985 3213 10989
TIME...MOT...LOC 0047Z 066DEG 9KT 3210 11035
Special weather statement, Aug 15, 5:51 PM MST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
551 PM MST WED AUG 15 2012

AZZ503-507-513-160145-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
551 PM MST WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ AND
SOUTHWESTERN COCHISE COUNTIES UNTIL 645 PM MST...

AT 542 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS SOUTHWEST OF HUACHUCA CITY...OR 6
MILES WEST OF SIERRA VISTA...MOVING WEST AT 10 TO 15 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...PARKER CANYON LAKE...ELGIN...
CANELO...SONOITA...LOCHIEL...PATAGONIA AND KINO SPRINGS DURING THE
NEXT HOUR OR SO.

LAT...LON 3141 11016 3134 11028 3134 11081 3172 11085
      3174 11025 3151 11011
TIME...MOT...LOC 0049Z 076DEG 15KT 3158 11042
Special weather statement, Aug 15, 7:06 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
706 PM MST WED AUG 15 2012

AZZ503-513-160245-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
706 PM MST WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SANTA CRUZ COUNTY UNTIL
745 PM MST...

AT 700 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHEAST OF
NOGALES...MOVING NORTHWEST AT 10 MPH.

WIND GUSTS OF 40 TO PERHAPS 50 MPH ARE POSSIBLE WITH THESE
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...PATAGONIA LAKE...RIO
RICO AND PERHAPS TUMACACORI.

LAT...LON 3134 11100 3144 11123 3165 11100 3148 11068
      3134 11078
TIME...MOT...LOC 0205Z 118DEG 10KT 3144 11083

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 5:02 PM MSTSpecial Weather StatementTWC43 min
Aug 15, 5:47 PM MSTSpecial Weather StatementTWCCochise43 min
Aug 15, 5:51 PM MSTSpecial Weather StatementTWCSanta Cruz54 min
Aug 15, 6:04 PM MSTSevere Thunderstorm WarningTWCCochise, Santa Cruz41 min
Aug 15, 6:14 PM MSTAreal Flood AdvisoryTWCCochise63 min
Aug 15, 6:34 PM MSTAreal Flood AdvisoryTWCCochise, Santa Cruz64 min
Aug 15, 7:06 PM MSTSpecial Weather StatementTWCSanta Cruz39 min
Aug 15, 7:25 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz61 min
Aug 15, 7:36 PM MSTAreal Flood AdvisoryTWCSanta Cruz114 min
Aug 15, 8:01 PM MSTSpecial Weather StatementTWCSanta Cruz44 min
Aug 15, 8:05 PM MSTFlash Flood WarningTWCSanta Cruz3 hr
Aug 15, 8:32 PM MSTSpecial Weather StatementTWCPima43 min
Aug 15, 8:53 PM MSTAreal Flood AdvisoryTWCPima97 min
Aug 15, 9:37 PM MSTAreal Flood AdvisoryTWCCochise3 hr
Aug 16, 12:59 PM MSTSpecial Weather StatementTWC31 min
Aug 16, 1:54 PM MSTAreal Flood AdvisoryTWCPima3 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.